eHealthMe - Personalized health information & community eHealthMe - Personalized health information & community

Personalized health information & community

  Tools   Community
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Check symptoms       Compare drugs       Ask question       Write review       Answered/ Unanswered       Reviews

Review: could Coumadin cause Tinnitus?

Summary: Tinnitus is found among people who take Coumadin, especially for people who are male, 60+ old, have been taking the drug for < 1 month, also take medication Aspirin, and have Multiple myeloma.

We study 72,224 people who have side effects while taking Coumadin from FDA and social media. Among them, 280 have Tinnitus. Find out below who they are, when they have Tinnitus and more.

You are not alone: join a mobile support group for people who take Coumadin and have Tinnitus >>>

 

 

 

 

Coumadin

Coumadin has active ingredients of warfarin sodium. It is often used in blood clots. (latest outcomes from 75,106 Coumadin users)

Tinnitus

Tinnitus (a ringing in the ears) has been reported by people with depression, high blood pressure, high blood cholesterol, osteoporosis, stress and anxiety. (latest reports from 20,173 Tinnitus patients)

On Jan, 26, 2015: 72,224 people reported to have side effects when taking Coumadin. Among them, 280 people (0.39%) have Tinnitus.

Trend of Tinnitus in Coumadin reports

Time on Coumadin when people have Tinnitus * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Tinnitus52.00%16.00%4.00%8.00%4.00%12.00%4.00%

Age of people who have Tinnitus when taking Coumadin * :

0-12-910-1920-2930-3940-4950-5960+
Tinnitus0.00%0.00%0.38%0.75%2.26%6.04%24.15%66.42%

Severity of Tinnitus when taking Coumadin ** :

leastmoderateseveremost severe
Tinnitus0.00%83.33%16.67%0.00%

How people recovered from Tinnitus ** :

while on the drugafter off the drugnot yet
Tinnitus0.00%0.00%100.00%

Top conditions involved for these people * :

  1. Multiple myeloma (43 people, 15.36%)
  2. Atrial fibrillation (17 people, 6.07%)
  3. Thrombosis (14 people, 5.00%)
  4. Osteoporosis (13 people, 4.64%)
  5. Arrhythmia (12 people, 4.29%)

Top co-used drugs for these people * :

  1. Aspirin (89 people, 31.79%)
  2. Coreg (65 people, 23.21%)
  3. Zometa (64 people, 22.86%)
  4. Lisinopril (49 people, 17.50%)
  5. Lasix (47 people, 16.79%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Do you have Tinnitus while taking Coumadin?

You are not alone! Join a mobile support group:
- support group for people who take Coumadin and have Tinnitus
- support group for people who take Coumadin
- support group for people who have Tinnitus

Drugs in real world that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

  • Does anyone have persistent, ringing tinnitus while taking this drug?
    I was prescribed Atenolol years ago for tachycardia. I took it for many years with little to no side effects, aside from tiredness. I began having PVCs and later was diagnosed with Type 2 Diabetes. My doctor put me on 5 mg. Bystolic and the tinnitus started. I took it about 1 year. My BP wasn't ideal, so he upped it to mg. and the ringing worsened. It's much louder. The report says this drug isn't ototoxic, but I never had tinnitus before taking it. Anyone else????
  • What can i take for a headache when i am on lexapro (1 answer)
    lexapro started only a week ago, feel tightness in jaw and headache, sleeplessness, not sure if lexapro is good for me if i cannot ever take an aspirin or tylenol for sleep.
  • Number of dysponea reports for potassium chloride. jantoven medication
    Having serious bouts of shortness of breath, fatigue, disorientation with minimal exertion---doctor is not convinced symptoms are real.
  • I need a prostrate medication that will not interact with warfarin. (2 answers)
    I need to keep the INR level to 2.5 and don't want to change that regimin
  • Since starting coumadin i am exhausted all the time and have muscle and joint pain. (2 answers)
    In 2012 I had two PE's and four DVT's; I was diagnosed with a clotting disorder; after several hospitalizations they put an IVC filter in. Within a few months I was diagnosed with RA, Rheumatoid Arthritis. I am chronically exhausted, I have muscle pain - sometimes the pain in my upper legs/thighs is so severe I have lift my leg with my hands to get it into the car. Overtime I lost my livelihood and have become very depressed. Doctors say these symtoms are not related to any of the drugs I am taking.

More questions for: Coumadin, Tinnitus

You may be interested at these reviews (Write a review):

  • Sodium phosphate sensitivity - chlortrimaton helps
    When I eat meat or any product with Sodium Phosphate in it, either in one large dose or cumulatively I get all of these symptoms. It gets worse if I eat it in consecutive meals and/or days. Taking Chlortrimaton eases the symptoms. The Doctor says this is not an allergy but is a sensitivity to Sodium Phosphate. There are other meat tenderizers and preservatives that have one or more of the symptoms listed but I have not been able to identify them.
  • The effect of magnesium citrate on coumadin
    the combination of coumadin and magnesium citrate guarantees too low INR
  • Ringing in the ears from linzess
    I started Linzess about a month ago, taking it about every three days. It was my miracle pill, until recently when I started having ringing in my ears. I am stopping the medication in hopes that the ringing will subside.
  • Side effects of using terazosin
    I have been on terazosin for 9 days. The ringing in my ears is unbearable, dizzy in the night if I wake up to use the bathroom, intermittent throbbing heartbeat. Also very significant is dramatic decrease in libido and difficulty achieving satisfaction. Dose started at 5 mg at night, reduced to 2 mg. at night after two days and ringing does not go away. I have permission from my doctor to discontinue use and replace with Lisinopril.
  • Still ill after several years (1 response)
    I became ill several years ago.
    It all started with a head cold that lasted a few months and left me with Tinnitus and chronic sinusitis.

    After a nose operation and many visits to the doc and hospital, I am no closer to felling better or being cured.
    My doc gave me Beconase Aq at first and this made me very unwell, causing me fatigue which would last for a few days. I'm still searching for help.

More reviews for: Coumadin, Tinnitus

Comments from related studies:

  • From this study (1 year ago):

  • Items in section 3 are currently under evaluation. Most began to emerge, subtly, approximately 11 years ago and have intensified over the past 2-3 years. Myelomalacia involving a 9.5-cm segment of the posterior column of the spinal cord was demonstrated on MRI 2 weeks ago.

    Reply

  • From this study (2 years ago):

  • Don't know if the two are related, but I have developed severe Tinnitus over the last 2 years, and it appears to be worsening. I was told that Melatonin could be one solution to my problem. I will be on Warfarin for the rest of my life.

    Reply

  • From this study (3 years ago):

  • Dave on May, 27, 2012:

    A few days ago, I got ringing in my right ear, but it hasn't gone away for 4 days now! I have been on warfarin since a DVT was found in my leg end of January (about 4 months ago.)

    I googled "warfarin ear" and found this page. My concern is growing!

    My ringing was not induced by any noise exposure at all so it leads me to believe the warfarin is a strong suspect.

    Reply

Post a new comment    OR    Read more comments

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.